MAUDE Adverse Event Report: BIOMÉRIEUX, INC. VTK2XL BLUE MOD COLORM 110V - 27227; VTK2XL BLUE READER

BIOMÉRIEUX, INC. VTK2XL BLUE MOD COLORM 110V - 27227; VTK2XL BLUE READER
Model Number 27227
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported delayed results for six (6) patient streptococcus strains and one enterococcus faecalis isolate due to antibiotic terminations (trm) with the vitek® 2 xl instrument (udi (b)(4)).(b)(4): s.Agalactiae trm for benzylpenicillin, ceftriaxone, gentamicin, moxifloxacin, inducible resistance to clindamycin, cindamycin, teicoplanin and vancomycin reporting of results was delayed one day.(b)(4): low discrimination s.Agalactiae / s.Dysgalactiae trm for benzylpenicillin, ceftriaxone, gentamicin, moxifloxacin and clindamycin reporting of results was delayed three days.(b)(4): identification of s.Agalactiae trm for benzylpenicillin, ceftriaxone and gentamicin repeat test: trm for ceftriaxone and gentamicin.Reporting of results was delayed one day because the result was reported without ceftriaxone.(b)(4): identification of s.Salivarius spp salivarius trm for ceftriaxone and gentamicin reporting of results was delayed seven days with no patient impact.(b)(4): s.Anginosus identification trm for antibiotics benzylpenicillin, ceftriaxone, gentamicin, moxifloxacin and clindamycin reporting of results was delayed five days.The patient was not affected since they were treated for p.Aeruginosa with trimethopin / sulfa and s.Anginosus was determined as a contaminant.(b)(4): identification of s.Agalactiae trm for benzylpenicillin, ceftriaxone, gentamicin, moxifloxacin and clindamycin - date august 20.Reporting of results of the antibiogram was delayed five days.(b)(4): identification of e.Faecalis trm for benzylpenicillin, ciproflaxacin, tetracycline, ampicillin, high level gentamicin, teicoplaninin, vancomycin, nitrofurantion.Reporting of the antibiogram results was delayed ten (10) days.The client sent the strains to another institution for confirmation; these results were given to the physician(s).There is no indication or report from the hospital or treating physician to biomérieux that the delayed results led to any adverse event related to the patient's state of health.Biomérieux global customer service (gcs) reviewed the test reports for the seven (7) patients.Customer service confirmed the six (6) streptococcus isolates had the same analysis message which stated: ¿initial value too low for analysis.Customer service also confirmed the e.Faecalis isolate had two analysis messages which stated: "incubation time too short for analysis¿ and ¿ insufficient growth in the positive control well.¿ the customer performed additional testing using the other instruments available in the laboratory, and did not observe any terminations when using the other instruments.A field service engineer (fse) visited the customer's site to evaluate the instrument.The fse identified the optical reader ledge of section b produced transmittance readings below 3750; the component was replaced and verified to be in working order.Biomerieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
A customer in colombia reported delayed results for six (6) patient streptococcus strains and one (1) enterococcus faecalis isolate due to antibiotic terminations (trm) with the vitek® 2 xl instrument (udi 03573026162375).The client reported that, for some antibiotics, the result of the mic was not observed, but instead terminated (trm).Investigation after performing the transmittance optics minimum threshold reading test, the field service engineer (fse) determined the issue was due to a worn reader head ledge.The fse replaced the reader head ledge and then confirmed (verified) the instrument¿s proper functionality.As part of the instrument¿s preventive maintenance, it is recommended that the fse replace each reader head ledge every two years (for normal volume accounts); ref.048294-02 vitek 2 systems preventive maintenance; 1.1 general pm information.For high volume accounts that process more than 20,000 test cards per year, it is recommended that each reader head ledge is replaced every 12 months; ref.048294-02 vitek 2 systems preventive maintenance; 1.5.Kits/parts required.As part of preventive maintenance, replacement of the reader head ledge at the recommended interval will prevent this type of issue from occurring.Conclusion the root cause was a worn reader head ledge.The fse resolved the issue.Therefore, there are no further corrective actions required.Further, the fse encouraged the customer site to follow the instrument preventive maintenance recommendations.Note: it was not communicated regarding when the previous pm was performed.

Brand Name
VTK2XL BLUE MOD COLORM 110V - 27227
Common Device Name
VTK2XL BLUE READER
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO
Manufacturer (Section G)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO
Manufacturer Contact
jeff scanlan
595 anglum road
hazelwood, MO 63042
MDR Report Key12526392
Report Number1950204-2021-00075
Device Sequence Number4014267
Product Code LON
UDI-Device Identifier03573026162375
UDI-Public03573026162375
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
N50510: S082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2022
Device Model Number27227
Device Catalogue Number27227
Device Lot Number5421733503
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown